MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE6 9MM CM

ENCORE MEDICAL, L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE6 9MM CM
Catalog Number 385-09-506
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient walking barefoot down a hot paved road burning her feet, which allowed a massive infection.All components had to be removed.Temporary "space holders" are in place with antibiotics.
 
Additional Manufacturer Narrative
The reason for this revision surgery was a massive infection.The previous surgery and the revision detailed in this investigation occurred over 1.3 yrs.Apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhrs) and product complaint report (pcr) database records show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint is the patient burned her feet that contributed to the infection or inhibited the patient's immune system.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE6 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6115690
Report Number1644408-2016-00904
Device Sequence Number82232
Product Code JWH
UDI-Device Identifier00888912117746
UDI-Public(01)00888912117746
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date06/28/2019
Device Catalogue Number385-09-506
Device Lot Number484B1056
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/19/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
120-01-032,LOT 469A1075; 201-01-104,LOT 711A1114; 323-01-106,LOT 219B1141
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age64 YR